MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS DGXN SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS DGXN SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8343386
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected vitros digoxin (dgxn) result was obtained from a single level of non-vitros biorad control lot 853620 using vitros dgxn slide lot 1933-0269-9252, tested on a vitros 5600 integrated system.Biorad level 3 dgxn result of 1.47 ng/ml vs.An expected result of 3.00 ng/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The affected quality control sample was a non-patient sample.The customer made no indication that patient sample results were affected.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros digoxin (dgxn) result was obtained from a single level of non-vitros biorad control, lot 853620 using vitros dgxn slide lot 1933-0269-9252, tested on a vitros 5600 integrated system.The most likely assignable cause of the event is unknown.A review of non-vitros biorad quality control results obtained using vitros dgxn slide lot 1933-0269-9252 indicated there was within-lab imprecision within the timeframe of the event.Therefore, a performance issue with vitros dgxn slide lot 1933-0269-9252 cannot be ruled out as contributing to the event.However, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros dgxn slide lot 1933-0269-9252.The customer made no indication the vitros 5600 system was not performing as intended, however, since no diagnostic within-run precision testing performed to assess the performance of the instrument an analyzer related performance issue cannot be completely ruled out as contributing to the event.No information was provide concerning the customer's sample handling protocol for the biorad quality control fluids, therefore, improper sample handling protocol cannot be ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS DGXN SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19304800
Report Number1319809-2024-00047
Device Sequence Number12595891
Product Code LFM
UDI-Device Identifier10758750004782
UDI-Public10758750004782
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Catalogue Number8343386
Device Lot Number1933-0269-9252
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown